I've been on Prednisone going on 13 yrs in May, as high as 80mg to as low as 5mg every other day. My new maintance dose is 5 mg everyday, after my kidney transplant the docs said that i would not likely ever go back to 5mg every other day. With me i only have the side effects if i am at 15mg or higher (moonface, backhump, huge appetite, and others) the stretch marks are permanant and i do have a cataracts in my left eye but it doesnt bother my vision. The worst effect from the long term prednisone is the avascular necrosis in my hips, knees, and ankles. the docs think it has something to do with prednisone causing some sort of blockage in the smaller blood vessels that supplied my lower joints which cause them not to receive blood and eventually just die off. atleast that's what they think. But the good news is that it doesnt happen to everyone who has lupus and takes prednisone, the bad news is that it happened to me :( i take calcium supplements because my last bone scan showed some oste
openia so the docs wanted to head it off at the pass, and hopefully i will not loose anymore bone density.
Barbara's advice is really good, exercise when you can and eat as healthy as possible. good luck and take care.
Hugs and prayers, If it was easy being a lupie,
~Suzanne~ the whole world would be one
diagnosed in May '95 with lupus nephritis, hypertension, hypothyroidism, avascular necrosis (knee) '98, kidney transplant April '06, pseudo-cerebral tumor '07, AVN ankles and hips '07
prednisone, cellcept, prograf, lopressor, allopurinol, synthroid, diamox, OsCal +D, lunesta, celexa, percocet for pain